Florida, 2014Damaging Wind in Florida, June 14, 2014
June 14, 2014 · NWS MFL · 1 event in 1 county or zone
A moist and unstable airmass caused scattered afternoon showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable airmass caused scattered afternoon showers and thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 14, 2:01 PM EST, 59 minutes earlier.
Area forecast discussion, Jun 14, 2:01 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
301 PM EDT SAT JUN 14 2014
.DISCUSSION...
ALTHOUGH CONVECTION IS OCCURRING ACROSS THE INTERIOR REGIONS...IN
GENERAL COVERAGE IS NOT EXTENSIVE YET WITH THE HRRR MODEL
INDICATING A LATER START TO THE CONVECTION THIS AFTERNOON. EARLIER RADAR
RETURNS ALREADY INDICATED POSSIBLE HAIL IN THE CONVECTION ACROSS
NORTHWEST INTERIOR BROWARD COUNTY WITH A LARGE OUTFLOW BOUNDARY.
THIS IS CONSISTENT WITH THE EARLIER ANALYSIS FROM THE 12Z SOUNDING
INDICATING AN ENHANCED 700 TO 500 HPA LAPSE RATE...DRIER AIR IN
THE HAIL GROWTH REGION OF -20 T0 -30 CELSIUS AND A THERMODYNAMIC
PROFILE FAVORABLE FOR AN ISOLATED DAMAGING WIND GUST. THEREFORE AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND EARLY
EVENING WITH HAIL TO NEAR ONE INCH POSSIBLE AND DAMAGING WIND
GUSTS TO NEAR 60 MPH OR JUST OVER.
FOR THE SHORT TERM...I.E. THIS AFTERNOON AND EARLY
EVENING...EXPECTING ADDITIONAL SHOWERS/THUNDERSTORMS AND FOR THE
COVERAGE TO INCREASE INTO THE EARLY EVENING HOURS WHICH IS
CONSISTENT WITH LATEST HRRR RUNS. SO FAR THE LOW LEVEL EASTERLY
WINDS AND THE EAST COAST SEA BREEZE IS KEEPING CONVECTION CONFINED
TO THE INTERIOR REGIONS. HOWEVER...WITH THE INTERACTION OF THE SEA
BREEZE AND CURRENT OUTFLOW BOUNDARIES THE CONVECTION COULD STILL
AFFECT THE ATLANTIC COAST METRO AREAS LATER. PLUS THERE IS LOW TO
MID LEVEL SOUTHWESTERLY WINDS THAT COULD HELP THE CONVECTION DRIFT
INTO THE METRO AREAS. AS MENTIONED ABOVE...STRONG THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH AN ISOLATED
SEVERE THUNDERSTORM POSSIBLE AS WELL.
THERE IS AN UPPER LEVEL TROUGH THAT WILL CONTINUE TO PERSIST
ACROSS THE EASTERN GULF THROUGH SUNDAS AND THEREAFTER IS FORECAST
TO SLOWLY DRIFT EASTWARD BUT COULD LINGER ACROSS THE REGION INTO
EARLY NEXT WEEK. FORECAST SOUNDINGS INDICATE THAT THE
AFOREMENTIONED 700-500 HPA LAPSE RATES WILL PERSIST SUNDAY AND
POSSIBLY INTO MONDAY. THAT COUPLED WITH THE UPPER LEVEL TROUGH
CONTINUING AND SUFFICIENT MOISTURE...WITH PWAT'S FORECAST TO BE
AROUND 1.6 INCHES SUNDAY AND MONDAY...WILL RESULT IN SCATTERED
SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY WITH SIMILAR
CONDITIONS POSSIBLY LINGERING INTO TUESDAY.
&&
.MARINE...
WITH A WEAKER PRESSURE GRADIENT ACROSS THE REGION WINDS ARE
FORECAST TO BE AROUND 10 KNOTS OR LESS ACROSS THE LOCAL GULF AND
ATLANTIC WATERS THE REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK
WITH SEAS FORECAST TO BE 2 FEET OR LESS THROUGH THIS PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 74 89 75 88 / 50 30 20 30
FORT LAUDERDALE 77 89 78 89 / 40 30 20 20
MIAMI 77 90 77 89 / 40 30 20 30
NAPLES 73 90 73 91 / 50 30 20 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
SHORT TERM...57/DG
LONG TERM....60/BD
Hazardous weather outlook, Jun 14, 2:26 PM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
326 PM EDT SAT JUN 14 2014
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
150730-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
326 PM EDT SAT JUN 14 2014
...ISOLATED SEVERE THUNDERSTORM POSSIBLE THIS AFTERNOON AND EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE INTO EARLY EVENING. ALTHOUGH THE GREATEST CONCENTRATION
WILL BE OVER INTERIOR SOUTH FLORIDA, ALL OF SOUTH FLORIDA WILL
SEE AT LEAST SCATTERED THUNDERSTORMS. SOME THUNDERSTORMS WILL BE
STRONG WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE.
WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 60 MPH.
HAIL: HAIL UP TO ONE INCH POSSIBLE IN THE STRONGEST STORMS.
FLOODING: HEAVY RAINFALL FROM THUNDERSTORMS PRODUCING TORRENTIAL
DOWNPOURS MAY LEAD TO LOCALIZED URBAN FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED. INDIVIDUAL SPOTTERS ARE
ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 14, 1:21 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EDT SAT JUN 14 2014
FLZ070-071-073-141900-
INLAND MIAMI-DADE COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-
221 PM EDT SAT JUN 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INLAND MIAMI-DADE
COUNTY...EAST CENTRAL INLAND COLLIER COUNTY AND SOUTHWESTERN INLAND
BROWARD COUNTY...
* UNTIL 300 PM EDT
* AT 220 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF DADE-COLLIER TRAINING
AIRPORT...OR 18 MILES EAST OF MONROE STATION...MOVING NORTHWEST AT
10 MPH.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
BIG CYPRESS NATIONAL PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
&&
LAT...LON 2591 8065 2581 8082 2601 8103 2614 8080
TIME...MOT...LOC 1820Z 154DEG 8KT 2592 8080
GREGORIA
Special weather statement, Jun 14, 2:07 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
307 PM EDT SAT JUN 14 2014
FLZ066-067-070-071-141930-
INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-HENDRY FL-
INLAND PALM BEACH COUNTY FL-
307 PM EDT SAT JUN 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INLAND COLLIER COUNTY...
NORTHWESTERN INLAND BROWARD COUNTY...EASTERN HENDRY AND SOUTHWESTERN
INLAND PALM BEACH COUNTY...
* UNTIL 330 PM EDT
* AT 307 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR INTERSECTION ALLIGATOR ALLEY AND MIAMI
CANAL...OR 26 MILES WEST OF DAVIE...MOVING NORTH AT 10 MPH.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL AND WEST BROWARD REC.
AREA ON ALLIGATOR ALLEY.
LAT...LON 2612 8059 2612 8079 2638 8096 2639 8062
TIME...MOT...LOC 1907Z 174DEG 7KT 2619 8072
GREGORIA
Special weather statement, Jun 14, 2:18 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT SAT JUN 14 2014
FLZ067-142000-
INLAND PALM BEACH COUNTY FL-
318 PM EDT SAT JUN 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN INLAND PALM BEACH
COUNTY ...
* UNTIL 400 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER LOXAHATCHEE NWR...OR 12 MILES SOUTHWEST OF
WELLINGTON...MOVING NORTH AT 10 MPH.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* THE STORM WILL AFFECT...
WELLINGTON AND LOXAHATCHEE NWR.
LAT...LON 2641 8029 2643 8043 2663 8045 2662 8025
TIME...MOT...LOC 1918Z 185DEG 9KT 2650 8033
GREGORIA
Special weather statement, Jun 14, 2:39 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
339 PM EDT SAT JUN 14 2014
FLZ067-142015-
INLAND PALM BEACH COUNTY FL-
339 PM EDT SAT JUN 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INLAND PALM BEACH
COUNTY ...
* UNTIL 415 PM EDT
* AT 338 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER LION COUNTRY SAFARI PARK...MOVING NORTH
AT 10 MPH.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
THE ACREAGE...LION COUNTRY SAFARI PARK AND SURROUNDING LOCALES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
&&
LAT...LON 2660 8025 2660 8048 2689 8046 2684 8021
TIME...MOT...LOC 1938Z 189DEG 8KT 2669 8035
GREGORIA
Thunderstorm Wind, Palm Beach
- When
- June 14, 3:00 PM EST
- Where
- Palm Beach County, 3.98 mi N of Loxahatchee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 26.737, -80.344
A trained spotter reported wooden fences blown down along with Cabbage Palms 1.5 feet in diameter snapped and hardwood trees 2 feet in diameter snapped. This occurred 2 miles northwest of Lion Country Safari.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 14 to 15, 2014$69 million · EF0 · 70 events
- Hail and Damaging Winds in Kansas, June 14, 2014$3.7 million · 4 in hail · 83 events
- Tornado and Hail in Kansas, June 14, 2014$1.9 million · EF1 · 17 events
- Damaging Winds in Kansas, June 14 to 15, 2014$3.0 million · 70 kt wind · 28 events
- Flash Flooding and Flooding in Minnesota, June 14 to 15, 2014$3.0 million · 7 events
- Hail and Damaging Winds in Colorado, June 14, 2014$100,000 · 1.75 in hail · 19 events
- Flash Flooding and Flooding in Iowa, June 14 to 15, 2014$100,000 · 52 kt wind · 16 events
- Hail and Damaging Winds in Kansas, June 14, 20142 in hail · 25 events
- Tornado and Hail in Colorado, June 14, 2014EF0 · 19 events
- Hail and Damaging Winds in Kansas, June 14 to 15, 201461 kt wind · 14 events
- Flash Flood and Flooding in South Dakota, June 14 to 15, 20141.75 in hail · 10 events
- Hail and Damaging Winds in South Dakota, June 14, 20141.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524186.